My doctor told me that i NEED prozac. my dad is totally for it cuz he knows what im going through. the only problem is my mom wont let me take it. its kinda ruining my life in a way because every moment of the day i constently worry about EVERYTHING!
Doctor says I need Prozac - Dad agrees, Mom does not - what to do?
- 8 Jul 2011 by Luv4free
- 8 Jul 2011
- prozac, generalized anxiety disorder, anxiety and stress, doctor
Added 8 Jul 2011:
im 14 and i have major anxiety. my mom wont let me take Prozac because she doesn't understand that i have anxiety. she always tells me that ppl shouldn't take medication. she tells me everyone has anxiety but my doctor told me i have GAD. (major anxiety)
If your father is for you using this, then your mother is against this are they divorced? IF I understand correctly you are age 14, these medications come with a warning to beware of certain symptoms are if given to your age group if things such as suicidal etiology occour to notify the prescribing doctor at once. first of all you may really be in need of this or another medication but this is just my thought at your age these issues need to be addressed asap, perhaps if you have a good therapist he could not only have therapy with you but him and a psychiatrist could meet and make educated decisions as to what is the best for you, perhaps if they find it indicated they could further explain the situation to your family and at least you be on the same page, both need information to help them make this important decision, it does not need to be a situation in which 1 is pro-medication and the other is con, it needs to be a united decision. I do hope that you do find an excellent psychiatrist and therapist who can guide you all thru this process, I wish you the very very best!
Hello there. I agree with caringsonbj. And you did answer sweetlemons question regarding your age. At age fourteen, it might be a very sound/good idea to see a therapist, only as much as therapy can do the world of good, often alone or while doing so, along with medication. Side-effects as caringsonbj, can possibly be dangerous, given your age along with the so called common side-effects. Some of which are headache, diarrhea, insomnia, stomach aches, and these are as I said, normal side effects. IIf I were you, I'd ask your doctor to fully explain how this drug will work in your body, and what its expected to do for you, along with any possible long or short term ramifications.best wishes to you, hope all goes well.
I think what I would suggest is to go with your dad to your doctor and take your mom along and work with the doctor together for the right treatment plan for you. it sounds to me like you might have generalized anxiety disorder, which is what I have. I constantly worry about anything and everything. i know people that don't believe in taking any medication for anything, so your mom just might be one of those people. Plus she might be worried about since you're 14, you have to be careful about taking any antidepressants because it could increase the chance of making your symptoms worse. But I think in your case with therapy and medications, it could really help you. I take medication for my GAD and clinical depression and that has helped me so much. Just all of you go to the doctor together and see how it goes. Good luck to you, honey it'll be ok.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2011 • 5 answers
Posted 19 Feb 2012 • 8 answers
Posted 6 Dec 2012 • 17 answers
Posted 26 Jun 2013 • 3 answers
Zoloft - Having some issues with worry, stress, anxiety, pmdd, my doctor prescribed Prozac. A friend
Posted 17 Jan 2014 • 1 answer